My aunt has depression and she just lost her daughter and I worry that her pain med,vicodin for her fibromyalgia might make her symptoms for depression worse. she is locking herself in her room and wont talk to everyone.
if i take vicodan one day the next im VERY depressed. Clear link
I just read your post. I felt bad for you and your mother. My wife takes the same meds but is on 1000/325 vicodins/norcos and she exebits similar side effects. I did some research and found out that they increases your bodys dopamine and seritonin. These 2 chemicals in simple terms are for your mood such as modivation dominance flight or fight responce calm feelings of all is ok and many more. This area gets very complicated because you are dealing with transmitters and receptors. ig: Dopamine is produced from tyrosine and you have 5 receptors for it D1,D2,D3,D4 & D5. These receptors go to different areas in the brain. Bottom line is some meds cause your body to not reabsorb these chemicals as fast so you feel happy etc. these meds are a most of the ADD/ADHD meds and depression meds. Unfortunatly just like taking Heroin, Vicodinstops your body from producing and replaces it. Because of this you do build a tollerence and as you slow your consumption or stop taking them you will experience most of the same effects as Heroin withdrawl which on average lasts between 3days to a week & more or less depending on how much you were taking and if you stop completely or slowly. Good luck to you and your mother. Know that your brain will adjust back but for thoses few days be prepared to do nothing. You will have no motivation to even get out of bed, You may loose you control over your bowel movments and bladder and basically want to curl up in a ball and die. Just try to remember that its all a phase for a few days and the other side will be far more wonderfull and worth it. PLEASE be carefull, sometimes if you can find a rehab place there are other meds that help ease the withdrawl symptoms while your body repairs itself. If you are at 5 each time you take them I would not suggest an abrupt stop it may be too hard on your body. Also know that the pain and achs you feel while your stopping will eventually subside or dull but your mind will feel the pain that maybe at one point was a 1 will feel like a 3 or so on. This is because your mind is not acustom to feeling it. Similarly when you first put your hand under hot water its hot but after a few it might not seem so hot. You know they do hand these out like crazy and they really do have there uses especially for seveere cases like broken bones etc. Because if your mind feels the pain while your healing sometimes it will always feel that pain if if there isn't any and your ok and thats how some get fibromyalgia. Your mid experiences pain when there isn't any reason its like something learned, try forgetting the letter A or anything you know, you can't push a deleet button, like wise when your body tells your mind theres pain here for too long and its constant its like your mind learns it and becomes it. Anyway all the best to you and your mother, I really hope you guys get better.
I am having the same problem and have withdrawn from society almost completely. Although I have seen that very small doses may help depression in some, I was hoping to find articles like this one (not that I am not sympathetic to you). I have watched my business, social life and any feeling of "reward" disappear for years now. I take 6-8 10mg a day for over 5 years for chronic pain. I really am scared to try to withdraw because I am not sure that I will find enjoyment in life again but your post tells me that I (we) are not alone and there is hope. I have read that it takes away your natural "award" system which takes away from the desire to complete the samllest tasks. They have new medications for a more comfortable withdrawal (suboxone) which is a pain reliever too. If you see that you (we) can get off completely, then a decision can be made if we need a narcotic pain reliever for the pain and consider using the (suboxone) in lower doses. I do not think the hydrocodone effected my depression and extreme unhappyness until I began taking more than 30mg a day. Since the alternate drud does not give the "good feeling of being high", it would be easy to keep it at a low dose to aide in the pain. I am so glad I read this and have considered suicide almost daily. I have lost my life and almost given up on finding it again but this has given me hope.
Thank You, & Good Luck, Jeff 304-250-3939
I know you post is old but I read it and feel just like you. Is there hope...Im so afraid of feeling worse than I already do. Do you feel good now? Are you ok?
I don't think that now is the time to worry about her pain meds. She really needs love and support right now. Not people making her feel bad about using something that her Dr gave her to help with pain. Also, Not everyone who uses pain meds is abusing them. Some people really need them. She is using them for the reason they are prescribed. It is like if you judged a diabetic for using insulin. It is her medicine. I agree with the above post that her reaction is totally normal. She needs to greive. If she was over using her meds she might be emotioally numb and show no emotion.
Even if she is abusing her meds, now is not the time to worry about it. Deal with the meds in the future if you still think it is a problem. But you certainly can't base anything on how she is acting right now. Everyone reacts differently to tradgedy. This is not her normal behaivior. Just be there for her as much as you can and help her through this horrible time in her life.
Much love to the whole family. I am sorry you are going through this tragedy. Best wishes.
I would have to say what you are noticing is not because of her vicodin. Vicodin is an opioid mixed with basically tylenol. The opioid ,hydrocodone I believe, causes minor feelings of euphoria and a relief of pain, if she has become dependant or addicted to it as Darcy obviously has then yes it could be adding to the antisocial tendancies of depression. But, in truth I would say that you should be more worried about her if she did not seem to change drastically. You must remember she just lost her daughter, a child she loved and raised since a baby, this kind of loss is rediculously damaging to a persons psyche. If you have ever lost someone dear to you, multiply that feeling by four to ten times what you felt and that is somewhere abouts how she feels.
If anything the Vicodin is probably helping her if she is taking it in a non-abusive manner. Anyways removing it from her would not really help, unless you want her to not only be in emotional pain but also physical pain from her disease. I would advise just giving her some time, and make sure she knows you are there to support her when she needs it. I would suggest treating her as if she is just massively depressed, because her symptoms seem more in line with that than with vicodin addiction. It is "normal" for the severely depressed to lock themselves away and even to refuse food or sleep for days on end. It is a possibility that she may start abusing her medication in order to get an opioid high, but I doubt that will happen. Vicodin is relatively well watched, being a schedule III controlled substance, so if she is abusing her medication her doctors will notice eventualy.
In short, dont worry about it, just be there for her when she opens up. She is depressed not an addict, and vicodin is more likely to make her feel BETTER than worse, atleast until her body develops a tolerance or dependancy on the medication. Just try to keep in touch with her and let her know its not the end of the world and that she has family that loves her and that she is important and needed. Dont be so quick to blame everything on the pills the doctors prescribe, depression can make you do things that few outside chemicals can achieve. Locking yourself away from friends and family is not out of its reach, and neither is suicide, substance abuse, and a score of other things.
My daughter who is bipolar was given vicodin when she was suicidal It saved her life. Now she did get addicted to it, but the doctor told her how to get off of it very slowly and she did. Being addicited to vicodin is a different problem than just taking it for medical reasons.
She keeps some in the house all the time and if she feels depression coming on she takes one. It makes her feel better within a half hour.
It's a good drug when used with caution.
i do not know